Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 46, NWS Albany, NY

June 25, 2012Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jun 25, 2012, 2:13 PM EDT for Berkshire County, Massachusetts. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2012, 2:13 PM EDT (18:13 UTC)
Expired
Jun 25, 2012, 3:15 PM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Berkshire County, MA

The radar

The Albany radar (KENX), 88 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 2:20 PM EDTTSTM WND DMGBerkshire Heights, MATREES ON RAILROAD TRACKS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WUUS51 KALY 251813
SVRALY
MAC003-251915-
/O.NEW.KALY.SV.W.0046.120625T1813Z-120625T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
213 PM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 315 PM EDT

* AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HOUSATONIC...OR 6 MILES NORTH OF GREAT BARRINGTON...AND MOVING EAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LEE BY 220 PM EDT...
   BECKET AND SANDISFIELD BY 250 PM EDT...
   OTIS BY 300 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4238 7301 4238 7306 4233 7306 4231 7299
      4216 7302 4214 7304 4214 7307 4212 7305
      4211 7307 4206 7306 4206 7349 4248 7337
      4249 7297
TIME...MOT...LOC 1813Z 282DEG 14KT 4227 7330

$$

TAW
2 follow-up statements
405 
WWUS51 KALY 251852
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
252 PM EDT MON JUN 25 2012

MAC003-251915-
/O.CON.KALY.SV.W.0046.000000T0000Z-120625T1915Z/
BERKSHIRE MA-
252 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN BERKSHIRE COUNTY...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NORTH OTIS...OR 13
MILES EAST OF GREAT BARRINGTON...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BONNY RIGG CORNERS...OTIS...COLD SPRING AND 9 MILES NORTH OF WEST
  NEW BOSTON BY 300 PM EDT...
  ALGERIE FOUR CORNERS AND EAST OTIS BY 305 PM EDT...

TREES HAVE BEEN REPORTED DOWN ON RAIL TRACKS IN GREAT 
BARRINGTON...AS OF 220 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4209 7318 4248 7317 4249 7297 4238 7301
      4238 7306 4233 7306 4231 7299 4216 7302
      4214 7304 4214 7307 4212 7305 4211 7307
      4206 7306
TIME...MOT...LOC 1852Z 282DEG 14KT 4224 7310

$$
343 
WWUS51 KALY 251916
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT MON JUN 25 2012

MAC003-251925-
/O.EXP.KALY.SV.W.0046.000000T0000Z-120625T1915Z/
BERKSHIRE MA-
316 PM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BERKSHIRE COUNTY
HAS EXPIRED...

THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF THE 
BERKSHIRE COUNTY.  THE THREAT FOR SEVERE WEATHER HAS DIMINISHED.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4209 7318 4248 7317 4249 7297 4238 7301
      4238 7306 4233 7306 4231 7299 4216 7302
      4214 7304 4214 7307 4212 7305 4211 7307
      4206 7306
TIME...MOT...LOC 1852Z 282DEG 14KT 4224 7310

$$

TAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 25, 2:00 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
200 PM EDT MON JUN 25 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE EASTWARD ACROSS THE REGION THIS AFTERNOON
AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONT. AS THE SURFACE
LOW TRACKS TOWARDS THE GULF OF MAINE TONIGHT INTO TUESDAY
MORNING...AN UPPER LEVEL LOW WILL TAKE RESIDENCE OVER NEW ENGLAND
THROUGH MID WEEK...RESULTING IN UNSETTLED...COOL...AND BREEZY
CONDITIONS ACROSS OUR AREA. A WARM- UP IS EXPECTED TO

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 130 PM...SHOWERS WITH ISOLATED THUNDERSTORMS WILL PERSIST
THROUGH THE AFTERNOON...WITH THE UPPER LOW PRESSURE SYSTEM OVERHEAD
AND ITS ASSOCIATED MID LEVEL COLD POOL. SOME SMALL HAIL MAY OCCUR
WITH THEN STEEP LAPSE RATES AND MODEST INSTABILITY. LATEST RADAR
SHOWING SHOWERS WITH TS ACROSS THE AREA WITH DECENT CONVECTION
ACROSS WESTERN CATSKILLS AND MID HUDSON VALLEY. HAVE INCREASED
POPS AND ADJUSTED T/TD/WIND/WIND GUSTS FOR THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
BY TONIGHT THE SURFACE COLD FRONT AND ANY WAVES OF LOW PRESSURE WILL
BE EAST OF THE AREA OVER INTERIOR NEW ENGLAND. SO THE RELATIVELY
MOIST AND SOMEWHAT UNSTABLE AIR MASS WILL BE REPLACED BY A COOLER
AND MORE STABLE ENVIRONMENT. SCATTERED SHOWERS A GOOD BET FOR MOST
AREAS TONIGHT THROUGH WEDNESDAY...WITH BELOW NORMAL TEMPS SETTLING
IN.

ON TUESDAY THE CORE OF THE UPPER LOW WILL BE MOVING EAST OF OUR
AREA...WITH THE COLDEST 850MB TEMPS OVERHEAD. AS A
RESULT...FORECASTING MAX TEMPS TO BE AROUND 10 DEGREES BELOW NORMAL
WITH MOSTLY CLOUDY AND BREEZY CONDITIONS. INSTABILITY WILL BE
LIMITED...ALTHOUGH SHOWERS WILL BECOME MORE NUMEROUS DURING THE PEAK
HEATING HOURS ON TUESDAY...ESPECIALLY IF A FEW BREAKS OF SUNSHINE
CAN DEVELOP.

THE UPPER LOW IS FORECAST TO ONLY GRADUALLY LIFT NORTHEASTWARD INTO
NORTHERN NEW ENGLAND TUESDAY NIGHT INTO WEDNESDAY...WITH ISOLATED TO
SCATTERED SHOWERS PERSISTING IN OUR AREA DUE TO THE CYCLONIC FLOW
REGIME BRINGING WRAP-AROUND MOISTURE. IT WILL CONTINUE TO BE BREEZY
ESPECIALLY DURING THE DAYLIGHT HOURS WITH DEEPER MIXING OCCURRING.
TEMPS WILL CONTINUE BELOW NORMAL...ALTHOUGH AT LEAST A SLIGHT WARM-UP
IS EXPECTED ON WEDNESDAY THE CORE OF COLDEST AIR ALOFT WILL HAVE
SHIFTED NORTH AND EAST OF THE REGION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
UPPER TROUGHING IN EASTERN NORTH AMERICA GRADUALLY LIFTS OUT AND
FLAT UPPER RIDGING BUILDS INTO THE REGION WEDNESDAY THROUGH FRIDAY.
BY NEXT WEEKEND...THERE ARE INDICATIONS THAT FLAT BROAD UPPER
TROUGHING SETS BACK UP IN EASTERN NORTH AMERICA.  SOME
INCONSISTENCIES SEEN IN SOURCES OF GUIDANCE AS TO THE DETAILS OF THE
LOW AMPLITUDE OF THE UPPER RIDGING AND HOW FAR NORTH THE CORE OF THE
WARM BOUNDARY LAYER TEMPERATURES GET. THE GUIDANCE SEEMS TO BE QUITE
BULLISH ON BRINGING THE HOT AIR TO OUR REGION...YET THE UPPER
PATTERN IS QUITE FLAT AND THE FLOW IS RELATIVELY ZONAL.
HOWEVER...DEPENDING ON THE TRACK AND EVOLUTION OF THE TROPICAL
SYSTEM...IF IT DOES EMERGE OFF THE CAROLINAS AND POSSIBLY STRENGTHEN
OVER THE GULF STREAM...THERE COULD BE ENHANCED UPPER RIDGING IN THE
EASTERN U.S. AND RESULTANT MORE NORTHWARD BUILDING OF THE HOTTER
TEMPERATURES.  IT IS TOO EARLY TO TELL BUT WILL BE WATCHED.

AS THE BROAD UPPER TROUGHING POTENTIALLY BUILDS INTO THE REGION THE
END OF THE WEEK AND INTO THE WEEKEND...THERE ARE SOME INDICATIONS OF
A SERIES OF WEAK SURFACE BOUNDARIES THAT COULD BE TIMED TO TRACK
THROUGH FRIDAY AND SATURDAY. THERE COULD BE ENOUGH LOW LEVEL FORCING
ALONG ANY SURFACE WIND SHIFT BOUNDARIES AND ANY SERIES OF WEAK
SURFACE DEW POINT BOUNDARIES...BUT FOR NOW WITH THE GUIDANCE
SUGGESTING A LACK OF STRONG UPPER DYNAMICS AND LACK OF STRONG
SHEAR...ANY INSTABILITY COULD SUPPORT ISOLATED TO SCATTERED
THUNDERSTORM ACTIVITY FRIDAY AND SATURDAY.  SOME POTENTIALLY
RESPECTABLE INSTABILITY COULD BE PRESENT...INCLUDING POSSIBLY SOME
RELATIVELY STEEP MIDLEVEL LAPSE RATES...BUT WE HAVE SEEN SIGNIFICANT
INSTABILITY BEFORE BUT A MIDLEVEL CAP CAN GREATLY REDUCE THE
POTENTIAL DEVELOPMENT OF CONVECTION.  THE TIMING OF THE BEST CHANCES
FOR ANY THUNDERSTORM ACTIVITY LOOKS TO BE ON FRIDAY...WITH AGAIN
SOME ISOLATED ACTIVITY INTO SATURDAY...BUT TIMING OF WEAK SURFACE
BOUNDARIES COULD CHANGE AS WE GET CLOSER TO THE END OF THE WEEK WHEN
WE CAN OBSERVE THE TRUE CHARACTER AND EVOLUTION OF THE UPPER AND
SURFACE FEATURES.

SO...HIGH TEMPERATURES SHOULD GET SOLIDLY IN THE 80S THURSDAY AND
WELL INTO THE 80S TO AROUND 90 FRIDAY AND SATURDAY WITH A NOTICEABLE
INCREASE IN HUMIDITY.  ONLY POTENTIALLY SLIGHT COOLING FOR SUNDAY...
DEPENDING ON WHAT SORT OF LOW LEVEL BOUNDARIES ARE ABLE TO TRACK
THROUGH THE REGION.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A COLD FRONT CONTINUES TO MOVE ACROSS CENTRAL AND EASTERN NY
ASSOCIATED WITH LOW PRESSURE OVER SE QUEBEC THIS AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT KGFL/KALB/KPOU/KPSF
PRIOR TO 2100 UTC.  CIGS AND VSBYS MAY LOWER TI MVFR CONDITIONS IN
THE THUNDERSTORMS.  VFR CONDITIONS WILL RETURN THEREAFTER.

THE COLD FRONT WILL MOVE EAST OF THE REGION EARLY THIS EVENING...BUT
THE UPPER LEVEL LOW WILL CLOSE OFF OVER NEW ENGLAND TONIGHT THROUGH
TUESDAY.  ISOLATED TO SCATTERED SHOWERS MAY IMPACT THE TERMINALS
THROUGH TOMORROW.  VCSH GROUPS WERE USED TOMORROW MORNING...EXCEPT
FOR KGFL AND KPSF WHERE SOME SHOWERS WITH LOW VFR/MVFR CONDITIONS
ARE FORECAST AS A DISTURBANCE MOVES ACROSS THE REGION.

VFR CONDITIONS WILL TEND TO PREVAIL LATE TOMORROW MORNING THROUGH
THE AFTERNOON.

THE WINDS WILL BE FROM THE W/NW AT 5 TO 10 KTS LATE THIS AFTERNOON
INTO THIS EVENING.  THE WINDS WILL INCREASE FROM THE NORTHWEST AT
10-15 KTS WITH SOME GUSTS TO 20-25 KTS.

OUTLOOK...
TUE-WED...VFR/MVFR....SCT -SHRA WITH ISOLATED MAINLY PM -TSRA.
THU...VFR. NO SIG WX.
FRI...VFR/MVFR...SCT -SHRA/-TSRA.
SAT...VFR...ISOLD -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL SLOWLY MOVE EASTWARD ACROSS THE AREA THIS MORNING
AND AFTERNOON...AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONT.
AS THE SURFACE LOW TRACKS TOWARDS THE GULF OF MAINE TONIGHT INTO
TUESDAY MORNING...AN UPPER LEVEL LOW WILL TAKE RESIDENCE OVER NEW
ENGLAND THROUGH MID WEEK...RESULTING IN UNSETTLED...COOL...AND
BREEZY CONDITIONS ACROSS OUR AREA.

MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL ONLY DROP TO
AROUND 55 TO 75 PERCENT...AND RISE TO MAXIMUM VALUES OF BETWEEN 85
AND 100 PERCENT TONIGHT. MIN RH VALUES ARE EXPECTED TO BE AROUND 45
TO 65 PERCENT ON TUESDAY.

WINDS WILL GRADUALLY BECOME WEST-NORTHWEST AND INCREASE TO 5 TO 15
MPH TODAY. WINDS WILL BE NORTHWEST AROUND 5 TO 10 MPH TONIGHT...AND
CONTINUE FROM THE NORTHWEST ON TUESDAY WITH SPEEDS INCREASING TO 10
TO 20 MPH...WITH GUSTS OF 25 TO 30 MPH POSSIBLE.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED THROUGH THE NEXT FIVE DAYS. A SLOW
MOVING COLD FRONT AND WAVE OF LOW PRESSURE WILL BRING SHOWERS WITH
SOME EMBEDDED THUNDERSTORMS TO AREAS MAINLY SOUTH AND EAST OF THE
CAPITAL REGION TODAY. MOST OF THE MEASURABLE RAINFALL WILL OCCUR
THIS MORNING INTO EARLY AFTERNOON ACROSS THESE AREAS. QPF IS
EXPECTED TO BE AROUND ONE QUARTER TO ONE HALF INCH...EXCEPT THREE
QUARTERS OF AN INCH TO ONE INCH SOUTH AND EAST OF ALBANY. MINOR
RISES WILL OCCUR ON RIVERS AND STREAMS...AS CONDITIONS HAVE BEEN
RELATIVELY DRY IN MANY LOCATIONS FOR THE PAST WEEK AND A HALF.

GENERALLY LIGHT SHOWERS ARE EXPECTED FROM TONIGHT THROUGH
WEDNESDAY...AS AN UPPER LEVEL LOW SETTLES IN OVER NEW ENGLAND. ONE
TENTH TO ONE QUARTER INCH OF ADDITIONAL RAINFALL IS ANTICIPATED
DURING THIS TIME. DRIER WEATHER SHOULD RETURN ON THURSDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...VTK/JPV/WASULA
NEAR TERM...VTK/JPV/WASULA
SHORT TERM...JPV
LONG TERM...NAS
AVIATION...WASULA
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, Jun 25, 9:22 AM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
922 AM EDT MON JUN 25 2012

CTZ001-013-MAZ025-NYZ058>061-063>066-261100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
922 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...MID
HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...LITCHFIELD HILLS...AND
THE SOUTHERN BERKSHIRES.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING INTO
THE AFTERNOON. THUNDERSTORMS COULD PRODUCE CLOUD TO GROUND
LIGHTNING...BRIEF DOWNPOURS...AND WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-NYZ032-033-038>043-047>054-082>084-VTZ013>015-261100-
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
922 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK
VALLEY...GREATER CAPITAL REGION...NORTHERN TACONICS...NORTHERN
BERKSHIRES...AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO WIDELY SCATTERED NON SEVERE THUNDERSTORMS ARE
POSSIBLE THIS MORNING INTO THE EARLY AFTERNOON. THUNDERSTORMS
COULD PRODUCE CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, Jun 25, 11:00 AM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1100 AM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     1 NE DOVER FURNACE      41.70N  73.57W
06/25/2012                   DUTCHESS           NY   911 CALL CENTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1200099

FRUGIS
Local storm report, Jun 25, 11:01 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1101 AM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     1 NE DOVER FURNACE      41.70N  73.57W
06/25/2012                   DUTCHESS           NY   911 CALL CENTER

            TREES AND WIRES DOWN

0730 AM     TSTM WND DMG     1 NNW SOUTH KENT        41.70N  73.48W
06/25/2012                   LITCHFIELD         CT   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN

0735 AM     TSTM WND DMG     TORRINGTON              41.84N  73.13W
06/25/2012                   LITCHFIELD         CT   LAW ENFORCEMENT

            MULTIPLE TREES AND WIRES DOWN.

&&

EVENT NUMBER ALY1200099 ALY1200098 ALY1200097

FRUGIS
Special weather statement, Jun 25, 1:01 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
101 PM EDT MON JUN 25 2012

NYZ058>061-251745-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-
101 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 7 MILES WEST OF COXSACKIE...OR ABOUT 8 MILES NORTHWEST OF
CATSKILL...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
COXSACKIE AND ATHENS BY 120 PM EDT
HUDSON AND 8 MILES SOUTH OF NEW BALTIMORE BY 125 PM EDT
7 MILES NORTH OF CLAVERACK BY 135 PM EDT
KINDERHOOK BY 140 PM EDT
CHATHAM...PHILMONT AND 6 MILES SOUTH OF VALATIE BY 145 PM EDT

RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH FROM THIS THUNDERSTORM.

LAT...LON 4249 7343 4220 7351 4223 7403 4243 7404
TIME...MOT...LOC 1701Z 269DEG 14KT 4232 7391

TAW
Local storm report, Jun 25, 1:41 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
141 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND GST     GHENT                   42.33N  73.62W
06/25/2012  M62 MPH          COLUMBIA           NY   FACEBOOK

            VIA FACEBOOK

&&

EVENT NUMBER ALY1200100

FRUGIS
Special weather statement, Jun 25, 1:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
144 PM EDT MON JUN 25 2012

NYZ060-061-063>066-251815-
WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
144 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS IN

  EASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS UP TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LIVINGSTON TO
RHINEBECK TO TILLSON...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF HUDSON TO RHINEBECK TO NEW PALTZ...AND MOVING SOUTHEAST
AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
STAATSBURG BY 155 PM EDT
HYDE PARK AND HIGHLAND BY 205 PM EDT
ANCRAM AND FAIRVIEW BY 210 PM EDT
COPAKE...STANFORDVILLE...PLEASANT VALLEY AND MILLBROOK BY 215 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4211 7350 4157 7369 4182 7421 4202 7399
      4220 7382
TIME...MOT...LOC 1744Z 294DEG 16KT 4216 7372 4194 7388
          4180 7405

FRUGIS
Special weather statement, Jun 25, 2:02 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
202 PM EDT MON JUN 25 2012

MAZ001-025-NYZ061-251845-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN COLUMBIA NY-
202 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR LENOX...OR ABOUT OVER PITTSFIELD...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
PITTSFIELD BY 210 PM EDT
6 MILES NORTH OF LEE BY 215 PM EDT
BECKET BY 245 PM EDT

RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH TO AN INCH FROM THIS
THUNDERSTORM.

LAT...LON 4239 7300 4238 7302 4238 7306 4233 7306
      4231 7299 4216 7302 4214 7304 4214 7307
      4212 7305 4209 7307 4204 7305 4205 7359
      4249 7343 4252 7297
TIME...MOT...LOC 1802Z 270DEG 12KT 4240 7331

TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:16 AM EDTSevere Thunderstorm WarningALYBerkshire59 min
Jun 25, 2:02 PM EDTSpecial Weather StatementALYBerkshire43 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.